Infected top lip after lip fillers. Should these antibiotics get the swelling down?

Had lip fillers over a week ago, top left hand side of lip is still swollen and infected. I'm now on antibiotics should these get the swelling down as well as fighting the infection? This is my third day on them and I still can't see a reduction in the swelling.

Doctor Answers 2

Infection after Fillers

Infections are rare after fillers but If you do not see the swelling going down I would return to a board certified dermatologist for examination to determine if you are on the correct medications.  Best, Dr. Green

Infection after fillers

Thank you for your question.  Infection after filler is possible though rare, especially after using a cleanser like hibiclens prior to injection.  That being said without a picture it is difficult to evaluate what is going on with your filler.  If it is an infection, the proper antibiotic should relieve the infection and swelling.  Please follow up with your board certified Dermatologist for proper evaluation and management.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.